Multiple Narcotics

  1. 0 I have a question for you pain management experts. I am a nursing student in my final year of school and recently had a teenage postop patient with pain control issues. We gave him 2 Tylenol #3s that had no effect (he weighs 100kg) and so the debate began about whether or not he could get IV morphine on top. The orders didn't specify that only 1 could be given each 4 hours. I was wondering if you could safely give the morphine on top of the Tylenol #3s (it was 2 hours after) or would you risk narcotic overdose? The unit nurses couldn't agree and the literature I have been reading is not clarifying things either.
  2. Visit  Soon2BPaeds profile page

    About Soon2BPaeds

    31 Years Old; Joined Apr '06; Posts: 54; Likes: 6.

    2 Comments so far...

  3. Visit  oMerMero profile page
    1
    If the patient is in pain, alert, no respiratory depression, the pain level should be addressed. If the patient is tolerating PO, the t#3 should be given, with the IV morphine for breakthrough pain. You have an order for both, and both should be used if the patient is in pain. If the patient is still in pain after that, the doctor needs to be told so something else can be given.
    Soon2BPaeds likes this.
  4. Visit  Soon2BPaeds profile page
    0
    thanks for your feedback! Pain control seems to be a tricky (and sometimes testy) subject in peds


Nursing Jobs in every specialty and state. Visit today and find your dream job.

A Big Thank You To Our Sponsors
Top
close
close